Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 367, NWS Omaha, NE

August 28, 2011Cedar County, Knox County, Pierce County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Aug 28, 2011, 8:22 AM CDT for Cedar County, Knox County, Pierce County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2011, 8:22 AM CDT (13:22 UTC)
Expired
Aug 28, 2011, 9:00 AM CDT
In force
38 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Cedar County, NE, Knox County, NE, Pierce County, NE

The radar

The Sioux Falls radar (KFSD), 122 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 28, 8:00 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 1.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1560 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

387 
WUUS53 KOAX 281322
SVROAX
NEC027-107-139-281400-
/O.NEW.KOAX.SV.W.0367.110828T1322Z-110828T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
822 AM CDT SUN AUG 28 2011

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CEDAR COUNTY IN NORTHEAST NEBRASKA...
  EASTERN KNOX COUNTY IN NORTHEAST NEBRASKA...
  NORTHEASTERN PIERCE COUNTY IN NORTHEAST NEBRASKA...

* UNTIL 900 AM CDT

* AT 820 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR SANTEE...OR 23 MILES WEST OF YANKTON...AND
  MOVING SOUTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BLOOMFIELD...WAUSA...HARTINGTON...RANDOLPH...COLERIDGE...LINDY...
  CROFTON...FORDYCE...THE HIGHWAY 81 AND 84 JUNCTION...MAGNET...
  MCLEAN...THE HIGHWAY 81 AND 20 JUNCTION...BELDEN AND LAUREL.

THE WARNED AREA INCLUDES HIGHWAY 81 IN NEBRASKA BETWEEN MILE MARKERS
180 AND 206.

THE WARNED AREA INCLUDES HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS
373 AND 398.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4285 9770 4286 9761 4285 9756 4285 9744
      4262 9701 4235 9702 4235 9735 4234 9737
      4234 9751 4277 9798 4277 9795 4280 9791
      4286 9788 4287 9785
TIME...MOT...LOC 1322Z 315DEG 41KT 4281 9781
WIND...HAIL <50MPH 1.00IN

$$

MAYES
4 follow-up statements
580 
WWUS53 KOAX 281329
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
829 AM CDT SUN AUG 28 2011

NEC027-107-139-281400-
/O.CON.KOAX.SV.W.0367.000000T0000Z-110828T1400Z/
CEDAR NE-KNOX NE-PIERCE NE-
829 AM CDT SUN AUG 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PIERCE...EASTERN KNOX AND CEDAR COUNTIES UNTIL 900 AM CDT...

AT 825 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF SANTEE...OR 21
MILES WEST OF YANKTON...MOVING SOUTHEAST AT 45 MPH.

ANOTHER THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL WAS 
LOCATED NEAR COLERIDGE...ALSO MOVING SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLOOMFIELD...WAUSA...HARTINGTON...RANDOLPH...COLERIDGE...CROFTON...
  FORDYCE...THE HIGHWAY 81 AND 84 JUNCTION...MAGNET...MCLEAN...THE
  HIGHWAY 81 AND 20 JUNCTION...BELDEN AND LAUREL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE MAIN THREAT IS HAIL ONE INCH IN DIAMETER OR LARGER. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME
OR BUSINESS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE DAMAGING WINDS IN
EXCESS OF 60 MILES PER HOUR...DEADLY LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4285 9770 4286 9761 4285 9756 4285 9744
      4262 9701 4235 9702 4235 9735 4234 9737
      4234 9751 4277 9798 4277 9795 4280 9791
      4286 9788 4287 9785
TIME...MOT...LOC 1329Z 315DEG 41KT 4275 9774
WIND...HAIL <50MPH 1.00IN

$$

MAYES
027 
WWUS53 KOAX 281340
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
840 AM CDT SUN AUG 28 2011

NEC027-107-139-281400-
/O.CON.KOAX.SV.W.0367.000000T0000Z-110828T1400Z/
CEDAR NE-KNOX NE-PIERCE NE-
840 AM CDT SUN AUG 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PIERCE...EASTERN KNOX AND CEDAR COUNTIES UNTIL 900 AM CDT...

AT 834 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 8 MILES NORTH OF BLOOMFIELD...OR 20 
MILES SOUTHWEST OF YANKTON...MOVING SOUTHEAST AT 45 MPH.

ANOTHER STORM CAPABLE OF PRODUCING QUARTER SIZE HAIL WAS LOCATED 
NEAR COLERIDGE...ALSO MOVING SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLOOMFIELD...WAUSA...HARTINGTON...RANDOLPH...COLERIDGE...CROFTON...
  FORDYCE...THE HIGHWAY 81 AND 84 JUNCTION...MAGNET...MCLEAN...BELDEN
  AND LAUREL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4285 9770 4286 9761 4285 9744 4262 9701
      4235 9702 4235 9735 4238 9749 4286 9788
      4287 9785
TIME...MOT...LOC 1340Z 315DEG 41KT 4266 9762
WIND...HAIL <50MPH 1.00IN

$$

MAYES
362 
WWUS53 KOAX 281349
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
849 AM CDT SUN AUG 28 2011

NEC027-107-139-281400-
/O.CON.KOAX.SV.W.0367.000000T0000Z-110828T1400Z/
CEDAR NE-KNOX NE-PIERCE NE-
849 AM CDT SUN AUG 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PIERCE...EASTERN KNOX AND CEDAR COUNTIES UNTIL 900 AM CDT...

AT 844 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING 
QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR BLOOMFIELD...OR 20
MILES SOUTHWEST OF YANKTON...MOVING SOUTHEAST AT 45 MPH.

ANOTHER STORM CAPABLE OF PRODUCING QUARTER SIZE HAIL WAS LOCATED 5 
MILES EAST OF COLERIDGE...ALSO MOVING SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  WAUSA...HARTINGTON...RANDOLPH...COLERIDGE...FORDYCE...THE HIGHWAY
  81 AND 84 JUNCTION...MAGNET...MCLEAN...THE HIGHWAY 81 AND 20
  JUNCTION...BELDEN AND LAUREL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4285 9770 4286 9761 4285 9744 4262 9701
      4235 9702 4235 9735 4238 9749 4286 9788
      4287 9785
TIME...MOT...LOC 1348Z 315DEG 41KT 4259 9753
WIND...HAIL <50MPH 1.00IN

$$

MAYES
786 
WWUS53 KOAX 281352
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
852 AM CDT SUN AUG 28 2011

NEC027-107-139-281402-
/O.EXP.KOAX.SV.W.0367.000000T0000Z-110828T1400Z/
CEDAR NE-KNOX NE-PIERCE NE-
852 AM CDT SUN AUG 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIERCE...EASTERN
KNOX AND CEDAR COUNTIES WILL EXPIRE AT 900 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 PM.

LAT...LON 4285 9770 4286 9761 4285 9744 4262 9701
      4235 9702 4235 9735 4238 9749 4286 9788
      4287 9785
TIME...MOT...LOC 1352Z 315DEG 41KT 4255 9749

$$

MAYES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:14 AM CDT, 5 hours 8 minutes earlier.

Area forecast discussion, Aug 28, 3:14 AM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
314 AM CDT SUN AUG 28 2011

.DISCUSSION...

SYNOPSIS...00Z UPPER AIR ANALYSIS INDICATED MEAN SOUTHERN PLAINS
UPPER LEVEL RIDGE HAD RETROGRADED A TOUCH WITH WEAK H5 HEIGHT
FALLS NOTED FM THE UPPER TO LOWER MS RIVER VALLEY. LITTLE IN THE
WAY OF SHORTWAVE TROUGHS WERE VISIBLE IN THE FLOW...BUT A SUBTLE
FEATURE APPEARS TO BE OVER ND AT 00Z. SEASONABLY STEEP LAPSE RATES
EXTNDD ACROSS PARTS OF THE PLAINS WITH H5 TO H7 DELTA T'S OF +20
FROM OMA/TOP WEST TO THE ROCKIES. BELOW THE LAPSE RATES...MOISTURE
WAS FAIRLY SUBSTANDARD WITH AN AXIS OF GENERAL +5 TO 10 C FROM DVN
TO LBF TO BIS. 07Z SFC ANLYS INDICATED LOW PRES OVER SW SD WITH
THE SURFACE RIDGE AXIS FM CNTRL MN TO SE NEB.

FORECAST...SOMEWHAT OF A DIFFICULT FOR THE DAY ONE PERIOD WITH
CONVECTIVE EVOLUTION THE MOST UNCERTAIN ASPECT. MODELS ARE
CONSISTENT IN TAKING WEAK PERTURBATION IN ND SE THROUGH MN AND INTO
IA TODAY. THIS DOES PROVIDE SOME LARGE-SCALE FORCING FOR ASCENT
TODAY SEEN IN THE 500-300 MB Q-VECTORS...AS WELL AS INCREASE THE
MID-HIGH LEVEL FLOW. GIVEN THE INCREASED MID-LEVEL FLOW OF 40-50
KT ON TOP OF LOW-LEVEL SOUTHEAST SURFACE WINDS...THIS CREATES BULK
VECTOR DIFFERENCES OF 30-40 KT TODAY. IN ADDITION...THE ATMOSPHERE
DOES HAVE THE POTENTIAL TO BECOME MODERATELY UNSTABLE TODAY GIVEN
THE MID LEVEL LAPSE RATES JUXTAPOSED WITH THE MARGINAL LOW-LEVEL
MOISTURE PER POINT AS INDICATED IN FORECAST SOUNDINGS. THE MOST
LIKELY SCENARIO ATTM...WHICH THE NEW FORECAST WILL REFLECT...IS
FOR CURRENT MCS OVER SOUTHERN ND TO CONTINUE TO TRACK TO THE
SOUTHEAST THROUGH THE REST OF THE NIGHT ENCOUNTERING BETTER LOW-
LEVEL MOISTURE/INSTABILITY OVER SOUTH DAKOTA. ADDITIONAL
CONVECTION MAY ALSO DEVELOP AHEAD OF THIS SYSTEM LATE TONIGHT IN
ERN SD AS WELL. A COMBINATION OF THIS ACTIVITY WILL LIKELY MOVE
INTO NORTHEAST NEB BY MID MORNING...AND CONTINUE TO MOVE DOWN THE
MO RIVER THROUGH THE DAY WITH THE SUPPORT FOR THE LARGE-SCALE
ASCENT...WHICH MAY HELP TO OFF-SET THE WEAKENING LOW LEVEL JET
THROUGH THE MORNING. THOUGH WE EXPECT AN OVERALL WEAKENING TREND
SHOULD BE OCCURRING AS THE SYSTEM MOVES THROUGH THE FA. GIVEN THE
WIND FIELD AND MID-LEVEL LAPSE RATES...SOME ISOLATED SEVERE WX IS
POSSIBLE...BUT THIS SHOULD GENERALLY BE A LIMITED THREAT...AND
MOST LIKELY OVER NORTHEAST NEB IN THE MORNING. THE SYSTEM WILL
ALSO CREATE A DIFFICULT TEMPERATURE FORECAST TODAY WITH THE
EFFECTS OF CLOUDS/PRECIP. HAVE INCREASED GOING HIGHS IN THE SOUTH
WHERE THEY SHOULD BE CONVECTION FREE FOR A GOOD PART OF THE
DAY...AND LOWERED IN THE NORTH.

MOST OF THE CONVECTION SHOULD BE SOUTH AND WEST OF THE FA BY
TONIGHT AND REMOVED POPS AFTER 00Z FOR ALL BUT THE FAR SW CWA.
SURFACE HIGH SETTLES INTO THE NORTH AFTER 06Z WITH CLEARING SKIES.
WE WENT AHEAD AND INSERTED SOME PATCHY FOG AFTER MIDNIGHT FOR NE
NEB AND W-CNTRL IA WITH THE THINKING THAT IT WILL RAIN THERE
TODAY. IF THAT DOESN'T HAPPEN...WE MAY NOT GET MUCH FOG. RETURN
FLOW KICKS IN AGAIN ON MONDAY NIGHT WITH SCT CONVECTION AGAIN A
GOOD BET MOVING FM W-E ACROSS THE FORECAST INTO THE DAY ON TUES
AND VERY FEW CHANGES WERE MADE TO THIS PART OF THE FORECAST. DID
LOWER POPS TUES AFTN AND REMOVED THEM FOR TUES NIGHT WITH WARMING
MID LEVEL TEMPERATURES AND LACK OF FORCING LIMITING CONVECTIVE
CHANCES. NO CHANGES WERE MADE PAST TUE NIGHT.

BOUSTEAD

&&

.AVIATION...

06Z TAFS

A FEW AREAS OF CONCERN FOR THE TAF CYCLE.  UNDER CLEAR SKIES AND
LIGHT WINDS...KOMA/KLNK MAY SEE RESTRICTED VIS THIS MORNING...AT
LEAST UNTIL CLOUDS ARRIVE.  HAVE INCLUDED TEMPO GROUPS FOR MVFR VIS
AT BOTH SITES.  TODAY...SHOWERS AND THUNDERSTORMS SHOULD MOVE DOWN
THE MISSOURI RIVER VALLEY...AFFECTING MAINLY KOMA BUT POSSIBLY
KOFK/KLNK ON THE MARGINS OF THIS ACTIVITY.  LATER THIS
AFTERNOON...NEW CONVECTION MAY DEVELOP FURTHER WESTWARD...AFFECTING
MAINLY KLNK AND POSSIBLY KOMA.  DUE TO UNCERTAINTY REGARDING
COVERAGE...HAVE LIMITED MENTION TO SHRA/CB IN TEMPO/PROB30 GROUPS
FOR NOW.  TAF SITES SHOULD QUIET FROM NORTH TO SOUTH BETWEEN 00-06Z
MONDAY.

MAYES

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&
Hazardous weather outlook, Aug 28, 3:53 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
353 AM CDT SUN AUG 28 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-282300-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
353 AM CDT SUN AUG 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL LIKELY MOVE INTO NORTHEAST NEBRASKA BY MID
MORNING. THE THUNDERSTORMS ARE EXPECTED TO SPREAD SOUTHEAST INTO
EAST CENTRAL NEBRASKA AND WESTERN IOWA BY EARLY AFTERNOON. OTHER
ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON OVER SOUTHEAST
NEBRASKA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TODAY...BUT AN
ISOLATED STRONG TO MARGINALLY SEVERE STORM WILL BE POSSIBLE THIS
MORNING INTO EARLY THIS AFTERNOON...MAINLY OVER NORTHEAST
NEBRASKA AND WEST CENTRAL IOWA. LARGE HAIL TO QUARTER SIZE WOULD
BE THE MAIN THREAT. ISOLATED THUNDERSTORMS MAY CONTINUE INTO THE
EVENING HOURS OVER SOUTHEAST NEBRASKA....BUT WILL LIKELY END BY
MIDNIGHT.

MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY NIGHT THROUGH
TUESDAY AS A WARM FRONT MOVES THROUGH THE AREA. MORE STORMS COULD
OCCUR LATER IN THE WEEK.

MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Aug 28, 6:34 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
634 AM CDT SUN AUG 28 2011

NEZ011-281215-
KNOX NE-
634 AM CDT SUN AUG 28 2011

...SPECIAL WEATHER STATEMENT FOR EASTERN KNOX COUNTY UNTIL 715 AM
CDT...

AT 631 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SPRINGFIELD...OR 28 MILES WEST OF
YANKTON...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SANTEE...
  BLOOMFIELD...
  WAUSA...
  LINDY...

MAYES
Special weather statement, Aug 28, 7:57 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
757 AM CDT SUN AUG 28 2011

NEZ011-012-281345-
CEDAR NE-KNOX NE-
757 AM CDT SUN AUG 28 2011

...SPECIAL WEATHER STATEMENT FOR EASTERN KNOX AND CENTRAL CEDAR
COUNTIES UNTIL 845 AM CDT...

AT 752 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES NORTHEAST OF VERDIGRE...OR 28 MILES
SOUTHWEST OF YANKTON...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BLOOMFIELD...
  WAUSA...
  HARTINGTON...
  THE HIGHWAY 81 AND 84 JUNCTION...
  MAGNET...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

DEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 11:08 AM CDTSevere Thunderstorm WarningOAXBurt, Thurston52 min
Aug 28, 11:28 AM CDTSevere Thunderstorm WarningOAXBurt, Washington47 min
Aug 28, 11:30 AM CDTAreal Flood AdvisoryOAXThurston3 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.